Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 3, NWS Lubbock, TX

December 1, 200516 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 1, 2005, 3:29 PM CST for 16 counties in Texas. It took effect at Dec 2, 2005, 10:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2005, 3:29 PM CST (21:29 UTC)
In effect from
Dec 2, 2005, 10:00 AM CST
Expired
Dec 2, 2005, 4:23 AM CST
In force
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 012129
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CST THU DEC 1 2005

...WIND ADVISORY IN EFFECT FOR ALL OF THE EXTREME SOUTHWEST TEXAS
PANHANDLE AND SOUTH PLAINS FROM 10 AM TO 6 PM FRIDAY...

.A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE
ADVISORY AREA BY LATE FRIDAY MORNING. SUSTAINED SOUTHWEST SURFACE
WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 45 TO 50 MPH ARE
LIKELY.

TXZ021>024-027>030-033>036-039>042-020530-
/O.NEW.KLUB.WI.Y.0003.051202T1600Z-051203T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
329 PM CST THU DEC 1 2005

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY...

A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE CAPROCK
BY LATE FRIDAY MORNING. STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH
GUSTS APPROACHING 45 TO 50 MPH ARE LIKELY. IN ADDITION TO THE
STRONG WINDS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO 4
STATUTE MILES OR LESS. THE STRONG WINDS WILL DIMINISH AROUND OR
SHORTLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH FOR
1 HOUR OR MORE ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR OTHER MEDIA
OUTLETS FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION.

$$

KW
2 follow-up statements
000 
WWUS74 KLUB 020527
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 PM CST THU DEC 1 2005

...WIND ADVISORY IN EFFECT FOR ALL OF THE EXTREME SOUTHWEST TEXAS
PANHANDLE AND SOUTH PLAINS FROM 10 AM TO 6 PM FRIDAY...

.A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE
ADVISORY AREA BY LATE FRIDAY MORNING. SUSTAINED SOUTHWEST SURFACE
WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY.

TXZ021>024-027>030-033>036-039>042-021100-
/O.CON.KLUB.WI.Y.0003.051202T1600Z-051203T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
1127 PM CST THU DEC 1 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY. 

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE TEXAS PANHANDLE BY
LATE FRIDAY MORNING. STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH
GUSTS NEAR 50 MPH WILL OCCUR FROM LATE MORNING THROUGH THE AFTERNOON.
THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES TO 4 MILES OR LESS. VISIBILITY MAY BECOME LESS
THAN 1 MILE NEAR OPEN FIELDS AND CONSTRUCTION SITES. THE WIND IS
EXPECTED TO DECREASE TO 15 TO 20 MPH AROUND SUNSET.

MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...ARE
URGED TO USE EXTRA CAUTION WHEN TRAVELING ON FRIDAY.

$$
000 
WWUS74 KLUB 021023
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
423 AM CST FRI DEC 2 2005


TXZ021>024-027>030-033>036-039>042-021130-
/O.CAN.KLUB.WI.Y.0003.051202T1600Z-051203T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
423 AM CST FRI DEC 2 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND
ADVISORY FOR TODAY. ALTHOUGH WINDS ARE EXPECTED TO INCREASE
INTO THE 25 TO 35 MPH RANGE WITH SOME GUSTS TO AROUND 50 MPH
POSSIBLE...WIND ADVISORY CRITERIA IS NOT EXPECTED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 1, 4:25 AM CST, 11 hours 4 minutes earlier.

Area forecast discussion, Dec 1, 4:25 AM CST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
425 AM CST THU DEC 1 2005

.SHORT TERM...
COOL SURFACE HIGH PRESSURE RIDGE SETTLING OVER THE AREA THIS
MORNING WILL GIVE WAY TO SURFACE PRESSURE FALLS AND TROUGHING
ACROSS WESTERN ZONES BY THIS AFTERNOON. SIDED WITH COOLER GUIDANCE
TODAY GIVEN RECENT TRENDS. UPPER FLOW BACKING SLIGHTLY MORE TO THE
WEST TONIGHT WILL ALLOW LOW LEVEL WARM ADVECTION AND WINDS TO
INCREASE...AND PERHAPS A FEW HIGH CLOUDS OVERNIGHT. MINOR CHANGES.
MCQUEEN

.LONG TERM...
MAIN CONCERN ON FRIDAY WILL BE THE VERY DRY CONDITIONS COUPLED WITH
STRONG WSW WINDS DURING THE DAY. WIND SHOULD ALREADY BE INCREASING
DURING THE MORNING AS SFC LOW DEEPENS IN SE COLO.
ADDITIONALLY...BELT OF 50+KT 700MB WINDS WILL BE OVER THE WESTERN
CWA IN THE MORNING...MOVING OUT INTO THE ROLLING PLAINS BY
EVENING. LOOKS LIKE WIND SPEEDS MAY APPROACH ADVISORY CRITERIA BY
LATE IN THE MORNING ON THE CAPROCK...AND THEN EXPAND EASTWARD DURING
THE AFTN. MEANWHILE...WE WILL SEE A LOW-LVL THERMAL RIDGE EXPAND
OVER THE AREA...20+ DEGREE C 850MB TEMPS SHOULD TRANSLATE INTO AFTN
TEMPS IN THE MID TO UPR 70S. THE RESULT IS THAT WE SHOULD REACH RED
FLAG CONDITIONS ACROSS MOST OF THE CWA AND WE WILL ISSUE A FIRE WX
WATCH WITH THIS PACKAGE. MODEL X-SECTIONS SHOW MID/UPR LVL RH
INCREASING DURING THE DAY FRI AS STRONG WSW FLOW COMES ACROSS THE
SRN ROCKIES. SHOULD SEE SOME DEGREE OF CIRRUS GENERATED OVER THE
MTNS...BUT UNSURE IF IT WILL BE THICK ENOUGH TO HAVE ANY EFFECT ON
MIXING OF WINDS.

AS MID-LVL SPEED MAX MOVES OFF AND ATMOS DECOUPLES AFTER SUNSET THE
WIND WILL DECREASE FRI EVE...BUT WILL STAY BREEZY THRU THE NITE DUE
TO SFC PRESSURE GRADIENT ASSOC WITH APPROACHING FRONT.

HAVE TAPERED TEMPS DOWN ACROSS THE NRN COUNTIES ON SAT AS GUIDANCE
CONTINUES TO ACCELERATE THE NEXT FRONT DROPPING INTO THE AREA. THE
LATEST NAM DEPICTS IT ENTERING THE SE PANHANDLE BY 12Z...AND THEN
LOSING ITS PUNCH AS IT ADVANCES SE DURING THE DAY...IN OPPOSITION TO
THE WSW MID-LVL FLOW. THE GFS SHOWS MUCH THE SAME PICTURE...ALTHOUGH
IT IS ABOUT 6 HRS SLOWER THAN THE NAM. PREFER THE NAM PROG FOR
SHALLOW COLD AIR MASS...BUT BOTH MODELS RESULT IN A TRICKY TEMP FCST
FOR SAT...WITH WARMER AIR LIKELY MIXING DOWN ACROSS AT LEAST THE SW
COUNTIES. IT LOOKS LIKE EVEN IF THE FIRST COLD FRONT ON SATURDAY DOES
NOT CLEAR THE AREA...THERE WILL BE A REINFORCING COOL SURGE ON
SUNDAY THAT WILL EASILY MOVE THROUGH THE ENTIRE REGION. GFS AND
ECMWF BOTH SHOW A FAIRLY STRONG SHTWV MOVING ACROSS THE NRN AND
CENTRAL PLAINS ON SUN...SO FAIRLY CONFIDENT THAT THE FAIRLY LARGE
SFC RIDGE ADVANCING SOUTH BEHIND THE SHTWV WILL COOL THE WHOLE AREA
DOWN INTO THE 40S AND 50S.

THEN THE BIG CONCERN FOR NEXT WEEK WILL BE WHETHER OR NOT SOME VERY
COLD ARCTIC AIR WILL BE SENT SOUTH INTO THE PLAINS. THE LATEST RUNS OF THE
GFS AND ECMWF SHOW A STRONG SHTWV MOVING ALMOST DUE SOUTH OUT OF THE
CANADIAN PRAIRIES TUE-WED. THE GFS IS FURTHER WEST WITH THIS SHTWV BUT
BOTH MODELS SHOW A VERY STRONG COLD FRONT MOVING THRU THE CWA ON TUE
WITH 1040MB SFC HIGH BUILDING INTO THE SRN PLAINS. THE GFS SHOWS
DOWNRIGHT CHILLY 850MB TEMPS OF -10 OR SO ON WED WHICH WOULD
PROBABLY KEEP US IN THE 30S. HAVE BEGUN TO TAPER OUR TEMPS DOWN TUES
AND WED IN THE GRIDS...BUT WILL WAIT FOR MORE CONFIRMATION BEFORE
MAKING ANY LARGE ADJUSTMENTS. INHERITED GRIDS WERE IN GOOD SHAPE AND
MADE ONLY MINOR TWEAKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        52  27  72  35 /   0   0   0   0
TULIA         50  29  71  37 /   0   0   0   0
PLAINVIEW     52  32  72  37 /   0   0   0   0
LEVELLAND     54  32  75  39 /   0   0   0   0
LUBBOCK       53  35  75  41 /   0   0   0   0
BROWNFIELD    55  34  76  42 /   0   0   0   0
CHILDRESS     51  33  73  41 /   0   0   0   0
SPUR          53  33  75  46 /   0   0   0   0
ASPERMONT     55  36  76  51 /   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...
HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

&&

05/33
Hazardous weather outlook, Dec 1, 5:56 AM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
556 AM CST THU DEC 1 2005

TXZ021>044-021200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
556 AM CST THU DEC 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FIRE WEATHER
THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS
THE REGION ON FRIDAY AFTERNOON WILL PRODUCE FAVORABLE CONDITIONS
FOR RAPID FIRE GROWTH.

NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.